

48th Joint Meeting of the Japan New Zealand Business Council Venue: Pastoral Hotel, Beppu, Japan **Programme** 

# Sunday 20th November

06:00 Friendship Golf (optional) at Usuki Country Club. 16:00 Registration opens 18:00 Welcome reception (standing buffet) Welcome remarks by:

- Mr Yasuhiro Nagano, Mayor of Beppu
- Mr Kenji Nishi, Chairman, Beppu Chamber of Commerce and Industry
- Presentation by Te Aratini Delegation

# **Monday 21st November**

07:30 - 09:00: NZ delegation breakfast

09:30 – 10:15: **Opening Ceremony (45mins)** 

#### **Opening Addresses**

- Mr Akira Ichikawa, Chair, Japan Committee
- Mr Ian Kennedy, Chair, New Zealand Committee

### **Congratulatory Addresses**

- HE Koichi Ito, Ambassador of Japan to New Zealand
- HE Hamish Cooper, Ambassador of New Zealand to Japan
- Mr Katsusada Hirose, Governor of Oita Prefecture

10:15 - 10:30: Coffee Break

#### 10:30 - 11:10First Plenary Session (40 mins)

# Development of the Business Relationship between New Zealand and Japan

Watershed moments to date in the development of the business relationship between New Zealand and Japan, and opportunities to further strengthen the trade and economic relationship going forward.

Mr Masahide Asai, Director and Executive Officer, Nissui Japan:

Mr Jason Brown, CEO, Mitsui NZ

New Zealand: Mr Clovis Peryer, Head of Japan, Air New Zealand

Mr Tom MacMorran, Asia Head of Supply, Zespri

Sumitomo Forestry (TBC) **Moderators:** 

Ms Catherine O'Connell, Catherine O'Connell Law

Q&A

# **11:10 – 11:50: Second Plenary Session (40 mins)**

## **Towards sustainable societies (1)**

Role of forestry in contributing to sustainable economic & environmental prosperity. Production of wood products and wood-derived materials and other biomaterials accelerating the shift away from petrochemicals and fossil fuels. Safe, reliable food supply, including measures to minimize waste, enhance shelf-life through conversion to powder form.

**Japan:** Mr Junichi Moriya, President & Representative Director, Tokyo Seika

Trading Co., Ltd

Mr Yuji Horii, Executive Officer, Meiji

**New Zealand:** Dr Julian Elder, Chief Executive, Scion

Mr Andrew McConchie, President, Tatua Japan

**Moderators:** Mr Hiroyuki Isono, President & CEO, Oji Holdings

Mr Bryn Rowdon, General Manager, Planning, Fonterra Japan

Q&A

11:50 – 13:00: **Seated Lunch - buffet style (70mins)** 

13:00 – 13:40: **Third Plenary Session (40 mins)** 

# **Towards sustainable societies (2)**

Partnership in addressing climate change, reducing carbon emissions and transitioning to renewable green energy. Hydrogen economy, including battery development.

**Japan:** Mr Kenichi Ando, Managing Executive Officer & Head of Green Energy

Division, Obayashi Corporation

Oita Prefectural Energy Industry Enterprises Association

(govt/business/academia).

New Zealand: Mr Stephen Canny, Chairman, NZ Hydrogen Council

**Moderators:** Craig Pettigrew, Trade Commissioner, NZTE, Japan

Japan (TBC)

Q&A

14:15 – 14:45: Coffee Break

# 13:40- 15:20: Fourth Plenary Session (40 mins)

### **New age challenges**

Expanding the boundaries of the trade and economic relationship - new areas of collaboration between New Zealand and Japan, actual examples of new business ventures (e.g., quantum computers, collaboration in space, battery development)

**Japan:** Mr Seiji Kuraishi, Chairman, Honda Research Centre (focus on EVs);

Advanced Technology Challenge Division, Oita prefecture (Oita horizontal

spaceport

Mr Hisanobu Takayama, CEO, Misora Co., Ltd); Astroscale Holdings Inc. - a private orbital debris removal company headquartered in Tokyo. The company is developing satellite end-of-life and active debris removal services to mitigate the growing and hazardous build-up of debris in

space; Oita Spaceport

New Zealand: Professor Guglielmo S. Aglietti, Director, Space Institute, University of

Auckland

Mr Kaz Udagawa, Country Head, Cogo Japan G.K.

**Moderators:** Ms Mel Barber, Managing Director, NEC NZ.

Japan (TBC)

Q&A

#### ~ ~ Break ~ ~

17:00: Bus departs for evening reception at Beppu Onsen Suginoi Hotel.

### **Evening**

18:00 – 19:30: Seated Formal Dinner

**Welcoming Remarks:** Mr Akira Ichikawa, Chair, Japan Committee

**Special Guest:** Mr Yasuaki Yoshimura, Chairman, Oita Prefecture Federation

of Commerce and Industry Associations

**Toast:** Mr Ian Kennedy, Chair, New Zealand Committee

# **Tuesday 22<sup>nd</sup> November**

# **09:15 – 09:55: Fifth Plenary Session (40 mins)**

# **Towards Sustainable societies (3)**

#### **Tourism**

Role of tourism in contributing to sustainable development and revitalisation of regional economies. (e.g., PR strategy to build tourism in Beppu based on the natural resources and the human capital of the region)

**Japan:** Beppu Chamber of Commerce and Industry (Mr Kenji Nishi, Chairman);

Ritsumeikan Asia University; Industry-Academia-Government

Collaboration Promotion Centre, Beppu University.

New Zealand: Ms Pam Ford, Director, Investment & Industry,

Tātaki Auckland Unlimited

**Moderators:** JTB, Ritsumeikan Asia University (TBC)

Tony Boot, Director, BTM

Q&A

# **O9:55 – 10:35: Sixth Plenary Session (40 mins)**

# **Towards Sustainable societies (4)**

Role of Education, on the job training and business culture in equipping the next generation to contribute to sustainable development and revitalisation of regional economies.

**Japan:** (TBC)

**New Zealand:** Ms Hitomi Ikeda, General Director, Internship Center, Kyoto University

of Advanced Science

**Moderator:** NZ (TBC)

Japan (TBC)

Q&A

10:35 – 11:00: Coffee Break (20 mins)

11:00 – 11:30: **Closing Ceremony (30 mins)** 

Adoption of Joint Statement

### **Closing Remarks**

• Mr Ian Kennedy, Chair, New Zealand Committee

• Mr Akira Ichikawa, Chair, Japan Committee

Venue & Timing of the 49th Conference

11:30 – 12:30: Lunch – seated (buffet style)

13:00 - **Industry Tour** (Optional) Suggestions:

Obayashi plant producing green hydrogen from geothermal energy

JX Nippon Mining & Metals